Back to Journals » Clinical Ophthalmology » Volume 2 » Issue 2

Patients treated with intravitreal triamcinolone acetonide [from Gallenga and Lobefalo] and Response to correspondence [from Kocabora]  ||FREE PAPER||

Authors Gallenga P, Lobefalo L

Published 6 June 2008 Volume 2008:2(2) Pages 483—484


Pier E Gallenga1, Lucio Lobefalo2

1University Eye Clinic, G.D’Annunzio University, Chieti, Italy; 2Ethical Committee, Italian Ophthalmological Society – SOI, Italy

The paper by Kocabora and coworkers (2008) underlines the message that patients treated with intravitreal triamcinolone acetonide are at risk of increased intraocular pressure (IOP) even after the clearance period of the drug. Furthermore, the development of intractable secondary glaucoma requiring surgical intervention is clear advice to monitor these patients carefully.


M Selim Kocabora

Vatan caddesi, Vakif Gureba Egitim ve Arastirma Hastanesi, Fatih, 34 000, Istanbul, Turkey.

We thank Dr. Gallenga and Dr. Lobefalo for their interest in our article (Kocabora et al 2008) and for their comments. We agree with them on the importance of pharmacovigilance and of warning the ophthalmology community about the potential risks of intravitreal triamcinolone (IVTA). We should always follow the principle of primum, non nocere in our medical practices. ...

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]